headache stomach ache connection? anyone know?

Discussion in 'Fibromyalgia Main Forum' started by Chilene, Dec 30, 2005.

  1. Chilene

    Chilene New Member

    seems that when my "cluster" headaches begin...my nausea/belching/acid stomach/cramps from eating get really bad, too. it's like a chicken and egg thing; i can never figure out what causes what.

    i DO know that the 1/2 or whole ibuprofin tablet that i take when the headaches and stomach aches come on doesn't help.

    here's the pattern. i'm starving and i eat (usually too much as i can go so long NOT being hungry, but usually eat healthy), then once i go to bed i get horrible stomach cramps and belching ...so painful i start to feel like i'm gonna pass out...(and i HAVE twice, which is why i take the ibuprofin; it HAS kept the stomach pain lower, as nuts as this sounds)...and HAS kept me from passing out...

    i also have herniated discs c-5 to c7...so don't know if the vagus nerve (to stomach) is connected in all this; maybe it's one branch of pinched nerves causing all this...anyway...i don't always have this...but when i have both going on for days (the deep headaches on top of it)...i am misearble...never know what's fibro, what's lack of enzymes...what's nerve damgage...

    (and i DO know that when i rarely eat something with too much oil--and did recently...that can be a culprit)..

    sorry so long!;)...

    you guys always have some great thoughts; thanks in advance!

    happy holidays...and fibro hugs!

    Chilene/Helene
  2. tandy

    tandy New Member


    I'm not sure about this Helene~
    But I'm hoping someone else will come along and have something for you.
    hope your feeling better soon~
    Headaches are horrible enough on their own,
    ......combined with a stomachache,thats unbearable sounding.
    Hugs
    Tandy
  3. jake123

    jake123 New Member

    It sounds to me like you need to talk to a gastroentroligist. My stomach gets whacky every now and then, I have so many pills to take.
    You probably shouldn't lay down for at least 30 minutes after you eat; also don't lie down for 30 minutes after you take your meds.
    I don't know where the nerves come from that control but with the combination of the headaches you need to talk to a neurologist pretty soon.
    Just call the doctor and ask who he can refer you to for a gastro doctor and a neurologist. He may even do more testing on you himself.

    Good Luck Helene!!
  4. Chilene

    Chilene New Member

    fibro hugs for your thoughts!

    I went to a ton of neurologists years back to determine whether I should have surgery on my herniated discs...they always lean toward no (so odd, considering 2/3 of my body is numb)...but i'm beginning to wonder...though i'd hate to have more fibro issues from surgery.

    these headaches might even be sinus-related...

    anyhow...a gastro doctor is a good idea, Jake, thanks!
  5. Cromwell

    Cromwell New Member



    Is really hard on the tummy although
    pretty good for the inflamation of some cluster headaches.

    If your tummy aches etc come on after the IBPro. and it sounds as if you prob. get the headaches then take the pill as why else would you? then maybe try a different headache treatment. Take pill with food, and remember to take it standing up with 6oz of liquid! People forget this, they take meds lying down which can really hurt the tummy route!

    Is Tylenol any use for your headaches? Also those cool gel patches and a product called Head on seem to work sometimes.

    Love Cromwell
  6. Chilene

    Chilene New Member

    well, the ibuprofin actually HELPS the stomach cramps to be less painful...(and the head)...which is why i take it...i don't think i'm originally getting the stomach problems from the ibuprofin; it's usually from something i eat... just that a few days after the abdominal pain, the ibuprofin then gives me nausea...and now i'm finding i think i'm quite allergic to ibuprofin too!

    there is not ONE medication that doesnt' eventually give me breathing trouble, red eyes, itching!!! argh!!! but it helps the pain, so i'm really beside myself to find anything for pain...

    i might HAVE to have the neck fusion surgery...or a miracle!

    thanks for your thoughts, cromwell!

    ;)helene
  7. shell3

    shell3 New Member

    i was dianosed with fibro. 5 yrs. ago right after that i was having bad stomachaches. i had a colonoscopy and the reason for the pain was crohn\s .i heard that it can happen to people with other diseases such as fibro.i am on meds.. for it so i feel better.hope this helps you shell
  8. Chilene

    Chilene New Member

    soo sorry i didn't get back sooner!

    what you said makes alot of sense. in high school i was tested for low blood sugar and was told i was definitely hypoglycemic... but years later i just figured everyone was, probably!...

    i ALSO often barely eat (tired, not so hungry) and then the caffeine wakes me up, but also cuts my appetite (i'm too thin, actually)... but what you are saying sounds right... unfortunatley, i am afraid i really am having breathing trouble and swollen red eyes and lips (allergic some)to the ibuprofin (i thought it was ONE thing i WASN'T allergic too!!)...so i guess i'll just have to pray that my body will tolerate it again...or try the small amounts of Vicodan again..but that's a viscious cycle, too!...

    but i DO need to pace meals...and eat even when not hungry. thanks SO much... would love to hear what is helping you feel better!!!

    many hugs:) helene
  9. Chilene

    Chilene New Member

    for some reason i didn't get an email notice (or thought it was an old one) about your reply til now! sooo sorry!

    i will definitely read the posts!

    many, many hugs!;)

    helene